Ask a Health Profession Each week health professionals give their educated opinions on relatable health questions. We believe that knowledge is power! Paul Farley PharmI Pharmacist & Ouner M-F: 9a-6p Sat: 9a-1p 715) 582-0898 960 Frontage Road | Peshtigo, W Question: Can it be dangerous to use prescription pain medications? While using prescription of consciousness, and shallow breathing. pain medications under the All three symptoms will not necessarily be direction of your physician present in an overdose victim. If you come e is generally safe, there is across someone you suspect has overdosed still a certain degree of on prescription pain medications, you should risk involved in using opioid medications. first try wake the victim by yelling their name According to the Centers for Disease Control or rubbing your knuckles in the middle of their and Prevention, 14,000 people died from drug chest. If you get no response, immediately overdoses in 2014. Prescription medications call 911. Opening the victim's airway and were a factor in over half of those deaths, giving rescue breaths are recommended if opioid pain medications are the most that person is not breathing. common class of prescription drugs found in overdose victims. Naloxone injections are another important tool in treating an opioid overdose. In the Factors that might increase the risk of opioid past, naloxone has primarily been used by overdose include a history of substance abuse, hospitals, EMT's, and paramedics, but it prescribe naloxone to have on hand in case of an overdose. There is even a standing order in the state of Wisconsin, so high daily doses andlor long term use of is now available at some pharmacies ids, and the presence of other long-term medical conditions. Males and the elderly are also more likely to overdose on prescription pain medications. Concurrent use of other edating presc muscle relaxants or anti-anxiety medications can also greatly increase the risk. you may be able to obtain naloxone just by stopping by the pharmacy and answering a few questions. You might just save a life. If you have questions about naloxone to t opioid overdose, feel free to stop by There are three primary symptoms associated Hometown Pharmacy in Peshtigo. We'd be ription drugs, such as many with opioid overdose: contracted pupils, loss happy to help you out!